Alert archive / Alabama / Wind Advisories in 2023
Wind Advisory 6, NWS Birmingham, AL
NWS Birmingham, AL issued this wind advisory at Feb 11, 2023, 2:31 AM CST for 39 counties in Alabama. It took effect at Feb 11, 2023, 2:00 PM CST. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2023, 2:31 AM CST (08:31 UTC)
- In effect from
- Feb 11, 2023, 2:00 PM CST
- Expired
- Feb 12, 2023, 6:00 AM CST
- In force
- 16 hr
- Issued by
- NWS Birmingham, AL
All 39 counties
Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL
The radar
The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 8.5 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1636 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- -93 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
505 WWUS74 KBMX 110831 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 231 AM CST Sat Feb 11 2023 ALZ019>021-027>029-036>038-043-045>048-050-112100- /O.NEW.KBMX.WI.Y.0006.230211T2000Z-230212T0600Z/ Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Macon-Bullock-Lee-Russell-Barbour- Including the cities of Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, and Eufaula 231 AM CST Sat Feb 11 2023 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of east central Alabama. * WHEN...From 2 PM this afternoon to midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
3 follow-up statements
936 WWUS74 KBMX 112017 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 217 PM CST Sat Feb 11 2023 ALZ019>021-027>029-036>038-043-045>048-050-120600- /O.CON.KBMX.WI.Y.0006.000000T0000Z-230212T0600Z/ Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Macon-Bullock-Lee-Russell-Barbour- Including the cities of Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, and Eufaula 217 PM CST Sat Feb 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...Northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of east central Alabama. * WHEN...Through midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
351 WWUS74 KBMX 112113 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 313 PM CST Sat Feb 11 2023 ALZ017-018-024>026-035-041-044-049-120600- /O.EXA.KBMX.WI.Y.0006.000000T0000Z-230212T0600Z/ Blount-Etowah-Jefferson-Shelby-St. Clair-Chilton-Autauga- Montgomery-Pike- Including the cities of Oneonta, Gadsden, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Clanton, Prattville, Montgomery, and Troy 313 PM CST Sat Feb 11 2023 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...North to northeast winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Blount, Etowah, Jefferson, Shelby, St. Clair, Chilton, Autauga, Montgomery and Pike Counties. * WHEN...Through midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ019>021-027>029-036>038-043-045>048-050-120600- /O.CON.KBMX.WI.Y.0006.000000T0000Z-230212T0600Z/ Calhoun-Cherokee-Cleburne-Talladega-Clay-Randolph-Coosa- Tallapoosa-Chambers-Elmore-Macon-Bullock-Lee-Russell-Barbour- Including the cities of Anniston, Centre, Heflin, Talladega, Sylacauga, Ashland, Roanoke, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Wetumpka, Tallassee, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, and Eufaula 313 PM CST Sat Feb 11 2023 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT... * WHAT...East to northeast winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...Portions of east central Alabama. * WHEN...Through midnight CST tonight. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
130 WWUS74 KBMX 120458 NPWBMX URGENT - WEATHER MESSAGE National Weather Service Birmingham AL 1058 PM CST Sat Feb 11 2023 ALZ011>015-022-023-030>034-039-040-042-121200- /O.EXB.KBMX.WI.Y.0006.000000T0000Z-230212T1200Z/ Marion-Lamar-Fayette-Winston-Walker-Pickens-Tuscaloosa-Sumter- Greene-Hale-Perry-Bibb-Marengo-Dallas-Lowndes- Including the cities of Hamilton, Sulligent, Vernon, Fayette, Double Springs, Jasper, Carrollton, Tuscaloosa, Livingston, Eutaw, Greensboro, Moundville, Marion, Centreville, Demopolis, Linden, Selma, Fort Deposit, and Hayneville 1058 PM CST Sat Feb 11 2023 ...WIND ADVISORY IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...Northwest winds 10 to 15 mph with gusts up to 35 mph. * WHERE...Portions of central Alabama. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ ALZ017>021-024>029-035>038-041-043>050-121200- /O.EXT.KBMX.WI.Y.0006.000000T0000Z-230212T1200Z/ Blount-Etowah-Calhoun-Cherokee-Cleburne-Jefferson-Shelby- St. Clair-Talladega-Clay-Randolph-Chilton-Coosa-Tallapoosa- Chambers-Autauga-Elmore-Montgomery-Macon-Bullock-Lee-Russell-Pike- Barbour- Including the cities of Oneonta, Gadsden, Anniston, Centre, Heflin, Birmingham, Hoover, Columbiana, Pelham, Alabaster, Pell City, Moody, Talladega, Sylacauga, Ashland, Roanoke, Clanton, Rockford, Alexander City, Dadeville, Valley, Lanett, Lafayette, Prattville, Wetumpka, Tallassee, Montgomery, Tuskegee, Union Springs, Auburn, Opelika, Phenix City, Troy, and Eufaula 1058 PM CST Sat Feb 11 2023 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM CST SUNDAY... * WHAT...North to northeast winds 10 to 20 mph with gusts up to 35 mph. * WHERE...Blount, Etowah, Jefferson, Shelby, St. Clair, Chilton, Autauga, Montgomery and Pike Counties. * WHEN...Until 6 AM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this wind advisory went out at Feb 10, 11:07 PM CST, 3 hours 24 minutes earlier.
Area forecast discussion, Feb 10, 11:07 PM CST, 3 hours 24 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 1107 PM CST Fri Feb 10 2023 ...New AVIATION... .SHORT TERM... (Tonight) Issued at 959 PM CST FRI FEB 10 2023 Made adjustments to rain chances and temperatures overnight, keeping highest pops confined to far southeastern areas and increasing overnight lows by several degrees at most locations. A stalled front remains to our southeast tonight, as a short wave within southwesterly flow rotates along the front. This is providing lift for light rain across southeast Central Alabama. As this shortwave moves off to the east, expect a decrease in rain coverage for a portion of the overnight period. Current temperatures are in the upper 40s northwest to mid 50s southeast. Based on current temp trends and extensive cloud cover overnight, have increased overnight lows by a few degrees. Should still see upper 30s in the northwest to lower 50s in the southeast. 14 Previous short-term discussion: (Saturday) Issued at 1132 AM CST FRI FEB 10 2023 Tonight...a low pressure system will strengthen over the lower MS River Valley and move eastward toward the state. Flow will be strong from the south with plenty of moisture advecting into the state tonight through Saturday. PW values remaining above 1 inch with a saturated profile. Upper level forcing is strong through the early morning as the low approaches. Instabilities are again low...though winds will be fairly breezy in the mid levels. With all this taken into account...thunderstorm occurrence should remain low with mostly rain in scattered to widespread activity expected through the day Saturday into the evening. As the low pressure moves east Saturday afternoon...low and mid level winds will transition to out of the north and northeast in the western portion of the state after the low passes. This will bring cooler temperatures while rain is still occurring. Low temperatures tonight will remain cold with mid 30s in the north to mid 40s in the south. With that northerly flow and plenty of cloud over on Sunday...high temperatures will be in t he low to mid 50s. 24 && .LONG TERM... (Saturday night through next Thursday) Issued at 217 PM CST FRI FEB 10 2023 A lot of weather in this forecast period to discuss. By Saturday evening the closed upper low will be at our doorstep and rain will cover much of Alabama at that time. Models have generally been trending warmer at the lower levels as the track of the upper low has shifted northward. No freezing temperatures are expected Sunday morning with most areas in 34-38 degree range. There will be a window late Saturday night when the rain may become mixed with snow across northeast Alabama. Some light accumulations possible in the higher elevations, say above 1200 feet agl, mainly on grassy areas. The rain will taper off quickly Sunday morning from west to east with the rain gone by late morning. Rainfall totals Saturday through Sunday are forecast to be in the 1 to 1.5 inch range, with totals below 1 inch across the northwest counties. A break in the rain Sunday afternoon through Monday night. Temperatures will warm up nicely on Monday with highs in the lower to middle 60s. The next southern stream short wave trof will approach Alabama on Tuesday, bringing a chance of showers to west Alabama by Tuesday afternoon. The short wave trof will lift quickly northeast and leave a mid level trof axis across south Alabama Tuesday night. This trof will be the focus for showers and possibly a few storms Tuesday night though Wednesday. Relatively low surface dewpoints and poor mid level lapse rates should hinder any severe development. An elevated warm front will lift northward Wednesday night. With mid level lapse rates forecast to be near 7 degrees Celsius and 0-6km bulk shear near 60 knots, there may be a few hail producers. A short wave trof will track quickly from the Plains states and into the Upper Midwest states on Thursday and become negatively tilted. Decent 500mb height falls will proceed the short wave trof with a very moist and unstable air mass in place across Alabama. The best mid level forcing will likely push through Central Alabama during time of peak heating on Thursday, so threat of severe storms seems warranted. 58/rose && .AVIATION... (06Z TAFS) Issued at 1101 PM CST FRI FEB 10 2023 Showers continue to impact far southeast Central Alabama tonight, due to proximity to a stalled frontal boundary. Expect VFR conditions through the first 6 hours of the forecast at all sites, with northerly winds at 5-8kts. Rain and MVFR cigs will spread northward Saturday morning, with VIS reductions as well. Winds will increase from the northeast. Expect sustained winds at 9-12ks with gusts up to 25kts. Cigs will deteriorate through the day, falling to IFR heights by mid to late afternoon, and remaining within that category through the end of the period. 14 && .FIRE WEATHER... Mostly light rain will spread into south Alabama tonight with north to northeast 20 foot winds 4-6 mph. Rain, heavy at times, will overspread all of Central Alabama Saturday and Saturday night. The rain will taper off from west to east Sunday morning. Min RH on Saturday will be 60-70 percent north of I-20 and above 70 percent south of I-20. There will be a break in the rain Sunday afternoon through Monday. Another system will bring rain back into the area Tuesday through Thursday. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 43 52 36 53 / 10 80 100 30 Anniston 46 51 38 51 / 10 90 100 30 Birmingham 45 52 37 55 / 10 80 100 20 Tuscaloosa 44 52 37 58 / 10 90 100 10 Calera 45 51 38 55 / 20 90 100 10 Auburn 47 50 40 51 / 40 100 100 20 Montgomery 49 53 39 55 / 50 90 100 10 Troy 50 54 40 55 / 60 100 90 10 && .BMX WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...14 LONG TERM....58 AVIATION...14
Hazardous weather outlook, Feb 10, 3:27 AM CST, 23 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Birmingham AL 327 AM CST Fri Feb 10 2023 ALZ011>015-017>050-111230- Marion-Lamar-Fayette-Winston-Walker-Blount-Etowah-Calhoun-Cherokee- Cleburne-Pickens-Tuscaloosa-Jefferson-Shelby-St. Clair-Talladega- Clay-Randolph-Sumter-Greene-Hale-Perry-Bibb-Chilton-Coosa-Tallapoosa- Chambers-Marengo-Dallas-Autauga-Lowndes-Elmore-Montgomery-Macon- Bullock-Lee-Russell-Pike-Barbour- 327 AM CST Fri Feb 10 2023 This Hazardous Weather Outlook is for the counties served by the National Weather Service office in Birmingham. .DAY ONE...Outlook through Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Severe thunderstorms will be possible on Thursday across much of Central Alabama. Threats will include a few tornadoes, damaging straight line winds, and localized flooding due to heavy rainfall. Stay tuned over the next several days for updates. .SPOTTER INFORMATION STATEMENT... Activation of storm spotters and emergency management may be needed on Thursday.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.